MAUDE Adverse Event Report: MEDTRONIC ADVANCED ENERGY (SALIENT) PLASMABLADE 3.0S; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES

MEDTRONIC ADVANCED ENERGY (SALIENT) PLASMABLADE 3.0S; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Model Number PS210-030S
Medical Device Problem Code Arcing of Electrodes (2289)
Health Effect - Clinical Codes Numbness (2415); Electric Shock (2554)
Date of Event 03/11/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Information was received from a healthcare professional (hcp) via manufacture representative (rep) regarding a generator and a handpiece.It was reported that during a battery replacement, the patient experienced one big electrical shock that went to the opposite right arm and hand and also to upper leg and lower leg.Not the foot at all.It was noted that the patient did feel numbness in the right arm and leg for 5 minutes.It went away after 10 minutes totally.It was further stated that the handpiece tip did touch accidently the implantable neurostimulator when the neurosurgeon was dissecting in the upper part of the pocket.The neurosurgeon did stop to use the generator and the handpiece immediately.The doctor did measure post-operative electrode impedance and therapy impedance.They were all with in the same range as before the battery replacement.There was no reported impact to patient outcome.

Brand Name
PLASMABLADE 3.0S
Common Device Name
ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Manufacturer (Section D)
MEDTRONIC ADVANCED ENERGY (SALIENT)
180 international drive
portsmouth NH 03801
MDR Report Key11563570
Report Number1226420-2021-00068
Device Sequence Number4781149
Product Code GEI
UDI-Device Identifier00643169617148
UDI-Public00643169617148
Combination Product (Y/N)N
Initial Reporter CountrySW
PMA/510(K) Number
K093695
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 03/24/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/12/2023
Device Model NumberPS210-030S
Device Catalogue NumberPS210-030S
Device Lot Number0219844367
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/11/2021
Initial Report FDA Received Date03/24/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;